Advertisement

manuscripta mathematica

, Volume 65, Issue 4, pp 395–411 | Cite as

The Hilbert function of curves on certain smooth quartic surfaces

  • Salvatore Giuffrida
Article

Abstract

The Riemann-Roch problem for divisors on a smooth surface in ℙ3 is studied. This problem is solved for some smooth quartic surfaces which are called Mori quartics; as a consequence the Hilbert function of any integral curve on a Mori quartic is determined.

Keywords

Smooth Surface Number Theory Algebraic Geometry Topological Group Integral Curve 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [B]
    BEAUVILLE, A.: “Complex Algebraic Surfaces”, Camb.Univ.Press, (1983)Google Scholar
  2. [BPV]
    BARTH,W., PETERS,C., VAN DE VEN,A.:“Compact Complex Surfaces”, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo (1984)Google Scholar
  3. [C]
    CHIARLI,N.:“Completeness and Non-Speciality of Linear Series on Space Curves and Deficiency of the Corresponding Linear Series on Normalization”, Ann. di Mat.pura e appl.(IV), Vol. CXLI (1985) 177–186Google Scholar
  4. [G]
    GIUFFRIDA,S.: “The Hilbert function of a curve lying on a smooth cubic surface”, Ann.di Mat.pura e appl., (IV), Vol. CLIII (1988) 275–292Google Scholar
  5. [GM1]
    GIUFFRIDA,S., MAGGIONI,R.:“On the resolution of a curve lying on a smooth cubic surface in ℙ3”, to appear on Trans. A.M.S.Google Scholar
  6. [GM2]
    GIUFFRIDA,S., MAGGIONI,R.:“On the Rao module of a curve lying on a smooth cubic surface in ℙ3”, to appear on Comm.in Alg.Google Scholar
  7. [H]
    HARTSHORNE,R.:“Algebraic Geometry”, Springer-Verlag,Berlin-Heidelberg-New York (1977)Google Scholar
  8. [M]
    MORI,S.:“On degrees and genera of curves on smooth quartic surfaces in ℙ3”, Nagoya Math.J., Vol.96 (1984) 127–132Google Scholar
  9. [N]
    NAGELL,T.:“Introduction to Number Theory”, Chelsea Publ.Co., New York (1964)Google Scholar
  10. [SD]
    SAINT-DONAT,B.:“Projective models of K3 surfaces”,Am.J.Math. 96 (1974) 602–639Google Scholar
  11. [Z]
    ZARISKI,O.: “The theorem of Riemann-Roch for high multiples of an effective divisor on an algebraic surface”, Ann.of Math.,Vol.76, n.3 (1962) 560–615Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Salvatore Giuffrida
    • 1
  1. 1.Dipartimento di MatematicaCatania

Personalised recommendations